I am 39 years of age and got diagnosed with type 2 in 2007, now recently my blood sugar has been going up since june 2011, so i decided to ask my family doctor to see an Endocrinologist. I also noticed that i was losing weight. I was 200lbs right before getting diabetes, now i am 162 lbs and 5'11.
When i saw the endo, she said that i might have lada 1.5 because i am very thin and i am taking more insulin, bolus:18 units and basal:18 units
She also removed metformin, glyburide and crestor out of my prescription and kept Fluvoxamine for mild anxiety and Synthroid for my hypothyroidism which began in 2004.
My HA1C% is 11
My Blood sugar spikes a lot faster now, right after a meal and i get blurry vision and dizziness at times. The worst feeling i got so far was last saturday when i went to a dinner with friends and i had 2 pints of beer before my meal. I don't know if my sugar was high or low but i felt very dizzy and i had trouble maintaining the conversation, was like a feeling of confusion and then started to feel tremors in my chest.
Since i did not have my glucometer with me, i had a few slices of bread to see if that helped, but not much. i called 911 and told them the situation and an ambulance arrived shortly to measure my vital signs and blood sugar.
i was at 11.7 mmol/L
I have to go for a c peptide test in june and blood tests to see if this new insulin and diet will work or not.
so far i have not been able to bring it down below 10 mmol/L
I am worried.
Am i damaging my kidneys and other organs?
I also am trying to go back to school to learn web programming and on monday i had to leave the class because i was feeling weird, almost like a panick attack, was right after lunch, felt like my sugar was high and my face was very warm. I also felt dizzy from reading the text on my screen. Should i just forget about programming, is it a too stressful job for someone with diabetes? I been hearing about jobs that cause stress and can make your sugar go up a lot too.
As you can see, i have a lot of questions and little answers,I feel like i have no luck in life and this disease was the cherry on top of the sunday.
Links Added by the TuDiabetes Administration
No, I wasn't suggesting you eat more carbs, DW. I was just saying the reason you are high after lunch might be either that you need more insulin at lunch or that you ate more carbs.
Our insulin needs are different at different times of day. My I:C ratios, for example are 1:5, 1:10 and 1:19. By knowing my I:C ratio for each meal I can eat a low carb meal or a higher carb meal and take the right amount of insulin. For example, my usual weekday breakfast is 20 carbs so I take 4 units of insulin. For lunch today I ate 27 carbs so my dose was 2.70. For dinner just now I ate 40 carbs so my dose was 2.65.
Thanks Zoe, i will try to learn how to master this I:C ratio and better control it because right now i am either too high or too low, but i am doing much better than 2 weeks ago when my BG was almost 15 mmol any time of the day.
it's been 2 days that i am reaching better readings.
apointment with Endo is coming up on april 12th, so i have 10 days to better control my BG.
Good! Little by little it is getting better! It's a lot to figure out but in time it will be second nature.
I'd say you likely have a lot longer to better control your BG than an endo visit in 10 days!
for sure, i meant do my best in the next 10 days to have it in better control than 3 weeks ago.
I am freaking out, this morning while in class, i got this weird feeling, cannot say it was dizziness, was more like unable to focus or concentrate on what i was doing. Everything felt confusing and complicated and it's like my peripheral vision became smaller. Could this be an anxiety attack due to my diabetes or can it be a side effect of a high BG ?
I have felt like this a few times before when i was doing groceries or at a place with lots of things moving and lots of items on racks, it's like it makes me feel unstable.
Anyway i got up and went to the washroom and tested my BG and i was at 13.6 mmol.
I had to take the afternoon off and i called my clinic and left a message to tell them i am not feeling well. I am having trouble bringing my BG down, i feel hungry always 1 hour before lunch or dinner and in 3 weeks i have had 3 hypos.
I also had trouble sleeping and slept only 5 hours, woke up during the night and was sweating, i am freaking out.
Is my metabolic system in a deep mess?
Sorry you're having a rough time, DW. It sounds like you have been struggling to get your numbers in line, and being high a lot, with occasional crashes definitely can contribute to making you feel bad. Do you know how to correct highs? To do this you need to know your ISF - the number of points one unit of insulin lowers your blood sugar. Mine is 1:40 during the day and 1:60 at night, but yours may be completely different. You might want to call your doctor's office and ask.
Since you have said you are prone to anxiety, that certainly could be making it all worse, and tunnel vision can be a result of anxiety. But if you continue to have symptoms that seem more than your blood sugar should do (I just multiplied for 14 and it's 252 which is high but not outrageously so), you might want to call your doctor's office to see if something else is going on. It's easy to think everything has to do with diabetes, but sometimes it's something else.
I would definitely talk to the doctor about your memory loss. It might just be stress, but it could be something more serious.
For your morning BG it would be the basal that affects it. Try increasing by one unit.
ok i will try that Zoe. Yeah i been feeling like my brain is foggy or tired and is making me hard to focus.
Maybe i need more sleep, i had only 5 hours sleep last night and was feeling like a wreck all day.
the worst part is that, the courses i am taking require concentration and homework and class assignments and soon there will be 2 presentations to do in front of the class and i am extremely stressed and anxious, i do not do well in presentations, i get very nervous and i feel like i am going to faint.
This was not a good timing to be told to change medication and go on insulin only. I do not know how much time it will take to get used to it and it's stressing me out too...
You have my sympathy, DW. It's hard to deal with all that you need to learn about insulin at the same time as other stresses in life. Lots of people are nervous about presentations. Just be well prepared, get enough sleep, eat well, check your blood sugar before the presentation and correct if you're too low (or high), take a deep breath and know everyone understands.
Thank you, i will try my best.
if i can't do it, i will just postpone the course for another month and start with the next group.
I think it's the fear of fainting if i go too high or too low that's creating this anxiety. Also people asking me what to do if ever i do faint, not many people understand diabetes out there.
I noticed i am very irritable and sensitive to noises, so when everyone speaks at once it really bothers me. I just want to be myself again, i am tired of suffering.
yesterday was a good day, i hope tomorrow will be better because i feel like i am alone in this battle.